Lufkin Police: Suspect identified who died in emergency room after possible PCP overdose
LUFKIN, Texas (KTRE) - A suspect in an early morning disturbance died after being transported to a Lufkin hospital.
Lufkin Police have identified the man as Derrick Wilson, 30, of Lufkin.
Lufkin Police took the suspect to a local hospital where he later died of a possible PCP overdose.
A preliminary report stated that at 12:49 a.m., officers were called to a disturbance in the 1900 block of Hill Street. According to the report, the caller said that a friend, later identified as Wilson, was throwing and breaking things inside her home.
When officers arrived on the scene, they contacted Wison at a neighboring home. The caller said she locked him out of her home for her safety.
Officers took Wilson into custody without incident, after being taken into custody and he admitted to being intoxicated. His behavior appeared to be consistent with PCP intoxication, according to police.
The department stated that due to Wilson’s erratic behavior, a medical unit was called to the scene to have him medically cleared at a local hospital before being taken to jail.
According to the report twenty minutes after being admitted to the local hospital emergency room, Wilson began having seizures and died. He was pronounced dead at 2:18 a.m. in the emergency room.
This incident is under investigation by the Texas Rangers.
An autopsy will be conducted in Beaumont later this week. Toxicology results will take 6 to 8 weeks.
Law enforcement believes a toxic mixture of narcotics has made its way into the community. Authorities report this belief is based off several calls received in the past few days, including an overdose on “acid” yesterday. That subject was taken to a local hospital alert but unresponsive.
On Monday, law enforcement encountered an individual whose behavior seemed consistent with PCP intoxication. He showed several signs of intoxication including erratic, combative behavior, and extreme thirst after wandering into a stranger’s home. Officers found him in a bedroom wearing only his boxers.
We caution anyone who has a loved one with a drug problem to be on the lookout for signs of intoxication and medical distress including:
- Difficulty breathing
- Excessive thirst
- Profuse sweating
- Increased heart rate
- Irrational behavior
If you recognize these signs, get them to a doctor or hospital as quickly as possible. If they are combative and refuse to go, call the Department at 936-633-0356 or 911 for an emergency.
Copyright 2021 KTRE. All rights reserved.